Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 49, NWS Northern Indiana

October 7, 2016

NWS Northern Indiana issued this small craft advisory at Oct 7, 2016, 3:50 AM EDT. It took effect at Oct 7, 2016, 11:00 AM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2016, 3:50 AM EDT (07:50 UTC)
In effect from
Oct 7, 2016, 11:00 AM EDT
Expired
Oct 8, 2016, 8:00 PM EDT
In force
33 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

826 
WHUS73 KIWX 070750
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 AM EDT FRI OCT 7 2016

LMZ043-046-071600-
/O.NEW.KIWX.SC.Y.0049.161007T1500Z-161008T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 AM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 11 AM EDT SATURDAY. 

* WINDS: SOUTH 10 TO 15 KNOTS VEERING TO NORTHWEST AT 15 TO 25
  KNOTS THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. NORTHWEST
  WINDS GRADUALLY DIMINISH ON SATURDAY.

* WAVES: BUILDING TO 3 TO 6 FEET THIS AFTERNOON...GRADUALLY
  SUBSIDING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
000 
WHUS73 KIWX 071443
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 AM EDT FRI OCT 7 2016

LMZ043-046-072100-
/O.CON.KIWX.SC.Y.0049.161007T1500Z-161008T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1043 AM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS VEERING TO NORTHWEST AT 15 TO 25
  KNOTS THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. NORTHWEST
  WINDS GRADUALLY DIMINISH ON SATURDAY.

* WAVES: BUILDING TO 3 TO 6 FEET THIS AFTERNOON...GRADUALLY 
  SUBSIDING ON SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 
WHUS73 KIWX 072034
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT FRI OCT 7 2016

LMZ043-046-080445-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-161008T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 PM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS TONIGHT... GRADUALLY
  DIMINISHING ON SATURDAY.

* WAVES: 3 TO 6 FEET TONIGHT...GRADUALLY SUBSIDING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
038 
WHUS73 KIWX 080215
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT FRI OCT 7 2016

LMZ043-046-081015-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-161008T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 PM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SATURDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS TONIGHT... GRADUALLY 
  DIMINISHING ON SATURDAY. 

* WAVES: 3 TO 6 FEET TONIGHT...GRADUALLY SUBSIDING ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
917 
WHUS73 KIWX 080749
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 AM EDT SAT OCT 8 2016

LMZ043-046-081600-
/O.EXT.KIWX.SC.Y.0049.000000T0000Z-161008T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
349 AM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS: NORTHWEST 15 TO 25 KNOTS THIS MORNING...GRADUALLY
  DIMINISHING THIS AFTERNOON.

* WAVES: 3 TO 6 FEET THIS MORNING...GRADUALLY SUBSIDING THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
594 
WHUS73 KIWX 081450
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 AM EDT SAT OCT 8 2016

LMZ043-046-082300-
/O.EXT.KIWX.SC.Y.0049.000000T0000Z-161009T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1050 AM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: NORTHWEST 15 TO 25 KNOTS THIS MORNING...GRADUALLY
  DIMINISHING THROUGH EARLY EVENING.

* WAVES: 4 TO 7 FEET THIS MORNING...GRADUALLY SUBSIDING THROUGH
  EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
850 
WHUS73 KIWX 081938
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 PM EDT SAT OCT 8 2016

LMZ043-046-090000-
/O.CON.KIWX.SC.Y.0049.000000T0000Z-161009T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
338 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: NORTHWEST 10 TO 20 KNOTS DIMINISHING TO LESS THAN 10
  KNOTS OVERNIGHT.

* WAVES: 3 TO 6 FEET...GRADUALLY SUBSIDING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
691 
WHUS73 KIWX 082345
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
745 PM EDT SAT OCT 8 2016

LMZ043-046-090045-
/O.EXP.KIWX.SC.Y.0049.000000T0000Z-161009T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
745 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 1:57 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Oct 7, 1:57 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
157 AM EDT Fri Oct 7 2016

.SYNOPSIS...
Issued at 155 AM EDT Fri Oct 7 2016

Dry conditions are expected overnight with lows by daybreak in
the upper 50s to lower 60s. A passing cold front will then bring
another chance for scattered showers and perhaps an isolated
thunderstorms Friday afternoon and evening. Drier and noticeably
much cooler weather is expected behind this front. Highs on
Saturday in the lower 60s and lows in the lower 40s. Temperatures
moderate by next week though with dry conditions persisting.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 223 PM EDT Thu Oct 6 2016

Composite outflow from decaying convective complex that shifted
out of ne IL this morning firing isolated storms from here ne.
Better near term focus immediately upstream over ern IL within
area of enhanced sfc convergence and increasing cape. Prior hrrr
solutions along with 12Z SPC NNM initiate storms in this area this
aftn which then tracks ne into srn MI. Prior update followed this
idea and held.

Otherwise dry tonight into Fri am as dynamical focus shifts west
along approaching cold frontal boundary extending southward of
disturbance lifting up across the wrn lakes. Essentially slowed w-e
progression of pops Fri versus previous fcst. Best implied low
chance timed with peak diurnal destablization Fri aftn cntrl/ern IN
zones.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 223 PM EDT Thu Oct 6 2016

Brief but modest post frontal cold advection wraps in Sat
followed by rapid moderation thereafter as high zonal flow
develops across the Conus. Mos guidance temps have oscillated
somewhat last several cycles with latest blends looking a bit
underdone dys 5-7.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 155 AM EDT Fri Oct 7 2016

Primarily VFR conditions through the period with focus on veering
surface flow as cold front slides eastward across northern IN this
afternoon. Disjointed low level jet tracking well northwest of
region into northern Upper Great Lakes by mid/late morning to
likely induce convective void across area with dynamics north/richer
moisture orphaned to the south. Minor concern for post frontal
showers with high end MVFR ceilings possible with top/down
saturation as lagged mid level height falls increase late
afternoon/evening. Have relegated this potential to best 3 hour
period with improvement back to VFR assured thereafter.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.